# SDR CA040916008

- Difficulty date: July 29, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Engine: Rotax ROTAX914UL
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Line
- Condition: Cracked
- Location: Oil Pressure
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) DURING NORMAL FLIGHT, PILOT SMELLED SMOKE IN THE COCKPIT, FOLLOWED SHORTLY AFTER BY A LOW OIL PRESSURE WARNING LIGHT ILLUMINATING. AN UNSCHEDULED LANDING WAS MADE WITH NO DAMAGE OR INJURIES. UPON EXAMINATION THE TURBO OIL PRESSURE LINE WAS FOUND CRACKED AT THE TURBO FITTING.  5 CLAMPS DESIGNED TO SUPPORT THE TURBO OIL LINES WERE FOUND MISSING.  THE ABSENCE OF THESE CLAMPS ALLOWED VIBRATION TO HARDEN THE PRESSURE OIL LINE AND A CRACK FORMED AT THE TURBO FITTING CAUSING AN OIL LEAK AND AN OIL PRESSURE LOSS.
